MAUDE Adverse Event Report: SYNTHES SELZACH 2.9MM/5.0MM DRILL-REAMER QC/145MM FOR 4.0MM ASLS

SYNTHES SELZACH 2.9MM/5.0MM DRILL-REAMER QC/145MM FOR 4.0MM ASLS
Catalog Number 03.025.027
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blood Loss (2597); No Code Available (3191)
Date of Event 02/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Device history record: manufacturing site: (b)(4).Supplier: (b)(4).Manufacturing date: 16 july 2014.Release to warehouse (b)(4): 21 july 2014.No nonconformances were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4): additional medical intervention was required; a vascular surgeon was required to repair the vessel.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a closed reduction intramedullary nailing surgery of a fractured humerus on (b)(6) 2017 the surgeon violated the brachial artery while using a drill/reamer from a synthes set.Upon distal locking of the nail, the surgeon damaged the artery with a 2.9mm/5.0mm drill-reamer for use with the 4.0mm angular stable locking screw system.Patient was experiencing a large quantity of blood loss.The surgeon was able to temporarily control blood loss with surgical instrumentation from the hospital instrument tray.Additional medical intervention was required; a vascular surgeon was required to repair the vessel.The surgeon completed the im nailing procedure prior to the repair of the blood vessel.The procedure was completed successfully.No surgical delay was reported.Patient status is stable.Concomitant devices: nail, unknown part/unknown lot, qty 1.This is report 1 of 1 for (b)(4).

Brand Name
2.9MM/5.0MM DRILL-REAMER QC/145MM FOR 4.0MM ASLS
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES SELZACH
bohnackerweg 5
selzach CH254 5
SZ  CH2545
MDR Report Key6373988
Report Number3000270450-2017-10071
Device Sequence Number10913329
Product Code HTO
UDI-Device Identifier10886982069818
UDI-Public(01)10886982069818(10)U204660
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number03.025.027
Device Lot NumberU204660
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2017
Initial Report FDA Received Date03/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1 QTY FOR UNKNOWN NAIL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient Weight86